It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • My antidepressant made me lose my lean muscle mass and gain fat :(

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 03-11-2019, 11:49 PM   #1
    rixon
    Newbie
    (male)
     
    Join Date: Mar 2019
    Posts: 1
    rixon HB User
    Angry My antidepressant made me lose my lean muscle mass and gain fat :(

    Hello there,

    Iím a 34 year old male who started taking Luvox (fluvoxamine) to treat my anxiety and depression in early December 2018. I took one 50mg tablet a day for just a month before stopping.

    Although I could definitely feel the treatment was helping my mood, I noticed that the composition of my body began to change quickly. I began to lose my naturally lean muscle in my arms and chest and grow a layer of fat (giving me a man boob look). My stomach muscles also became incredibly soft and lost all their natural tone. It actually seemed like all of the muscles in my body softened considerably in just a matter of weeks.

    I did not make any modifications to my diet or exercise habits during this period, leading me to believe that these changes can only be related to this medication. Also, rather than putting on weight (which was what I was initially concerned about), I have lost several kilograms. I assume this is because I have lost muscle mass but I cannot be sure.

    I was worried that this medication may have affected my hormone levels (mainly testosterone), but all my tests have apparently come back normal. My doctor is perplexed at what has happened to my body in such a small space of time as there is no mention of muscle deterioration/fat accumulation in the listed side effects. Also, other than a couple of anecdotal reports, there is very little information about this phenomenon online.

    It has now been over 2 months since I have stopped this medication, and despite my regular cardiovascular exercise, weight training and healthy eating the problem has not resolved.

    I feel very self-conscious about what has happened to my body (particularly my chest) and feel even worse than I did before starting the medication. I worry that my body composition may have now permanently changed or will at least remain in such a state for a long time.

    Has anyone experienced or come across anything like I have described? If so, what more can I do to try and recover from this? I have before and after pictures and willing to share if possible.

    Thank you

    Ricky

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 03-12-2019, 03:50 AM   #2
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 12,594
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: My antidepressant made me lose my lean muscle mass and gain fat :(

    Hi. I am sorry you are going through this. Is there any chance that you actually did not lose any muscle mass, but the drug caused you to gain weight and thus it simply appears you lost your lean look?

    It is documented that this drug can cause weight gain...is it possible you simply gained more than the average person and no longer look like yourself? Do you know for a fact that you lost muscle mass? This would have to be measured and calibrated with machines, not by "looking" in the mirror.

    Are you exercising? Can you attempt to shed some of the pounds by working out and thus improving your overall appearance? It seems a shame to go off the drug if it is helping you!
    __________________
    RRMS- dx 05

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:18 AM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!